Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 20, 2019, 2:41 PM CDT for Motley County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2019, 2:41 PM CDT (19:41 UTC)
- Expired
- May 20, 2019, 3:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Motley County, TX
The radar
The Lubbock radar (KLBB), 108 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:36 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 812 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 404 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.5
The text
As transmitted.
205
WFUS54 KLUB 201941
TORLUB
TXC345-202030-
/O.NEW.KLUB.TO.W.0015.190520T1941Z-190520T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
241 PM CDT Mon May 20 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Eastern Motley County in northwestern Texas...
* Until 330 PM CDT.
* At 241 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Matador, moving northeast at 40
mph.
HAZARD...Tornado.
SOURCE...Weather spotters reported funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Matador and Roaring Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3383 10072 3383 10081 3389 10091 3421 10072
3409 10052 3396 10052
TIME...MOT...LOC 1941Z 222DEG 36KT 3391 10076
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
264 follow-up statements
632
WWUS54 KLUB 201952
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
252 PM CDT Mon May 20 2019
TXC345-202030-
/O.CON.KLUB.TO.W.0015.000000T0000Z-190520T2030Z/
Motley TX-
252 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN
MOTLEY COUNTY...
At 252 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southeast of Matador, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3388 10068 3388 10077 3397 10081 3421 10072
3409 10052 3396 10052
TIME...MOT...LOC 1952Z 225DEG 30KT 3396 10069
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26947
WWUS54 KLUB 202001
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
301 PM CDT Mon May 20 2019
TXC345-202030-
/O.CON.KLUB.TO.W.0015.000000T0000Z-190520T2030Z/
Motley TX-
301 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EASTERN
MOTLEY COUNTY...
At 258 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles east of Matador, moving northeast at 35 mph.
The low level rotation has weakened somewhat since 255 pm but the
environment remains favorable for development.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
eastern Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3393 10070 3397 10078 3421 10072 3409 10052
3396 10052 3393 10058
TIME...MOT...LOC 1958Z 225DEG 30KT 3400 10064
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
26154
WWUS54 KLUB 202006
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
306 PM CDT Mon May 20 2019
TXC345-202030-
/O.CON.KLUB.TO.W.0015.000000T0000Z-190520T2030Z/
Motley TX-
306 PM CDT Mon May 20 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR EAST
CENTRAL MOTLEY COUNTY...
At 306 PM CDT, a severe thunderstorm capable of producing a tornado
was located 13 miles southwest of Cee Vee, or 14 miles east of
Matador, moving northeast at 40 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Motley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3396 10062 3398 10069 3416 10064 3409 10052
3401 10052 3399 10055
TIME...MOT...LOC 2006Z 222DEG 36KT 3406 10057
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$
26410
WWUS54 KLUB 202021
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
321 PM CDT Mon May 20 2019
TXC345-202030-
/O.EXP.KLUB.TO.W.0015.000000T0000Z-190520T2030Z/
Motley TX-
321 PM CDT Mon May 20 2019
...THE TORNADO WARNING FOR EAST CENTRAL MOTLEY COUNTY WILL EXPIRE AT
330 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM CDT for northwestern
Texas.
LAT...LON 3396 10062 3398 10069 3416 10064 3409 10052
3401 10052 3399 10055
TIME...MOT...LOC 2020Z 222DEG 36KT 3416 10046
$$
26What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 20, 1:56 PM CDT, 45 minutes earlier.
Area forecast discussion, May 20, 1:56 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 156 PM CDT Mon May 20 2019 .DISCUSSION... The main focus of today's forecast will be the not-so-secret severe threat. Skies have already begun to thin out with a cumulus field forming from southeast to northwest. This will allow the build up of additional CAPE in which MLCAPE is already sitting at over 3000 J/kg. At the same time the dryline is just now approaching the TX/NM state line at a slower/later pace than previously shown by short- term models. This would hint at storms developing further west (west of Lubbock) than current models are indicating (along/east of the I27/US87 corridor). The one thing that could hinder westward development would be mixing occurring across our western zones. Right now at most this would hinder the extent of the significant tornado threat, however it would not make it null. There are also indications of convection trying to develop along the dryline with light reflectivities showing up near Olton and Anton. Any storm that develops will have a high probability of becoming severe. Very steep lapse rates with 0-6km shear in excess of 50 knots will support the potential for very large hail over 3-4 inches. 12Z soundings at MAF and AMA revealed 0-1km SRH of 295 to 341 m2/s2 respectively. Current analysis shows that SRH has decreased somewhat due to surface winds becoming more southerly, but this does little to deter the threat for tornadoes. SRH remains higher across the Rolling Plains and eastern Texas Panhandle where the greatest tornado threat exists. With abundant shear, helicity, and low LCLs some tornadoes will have the potential to be violent. Tomorrow the surface low will pull eastward across KS allowing for a fairly windy day with near to above advisory level winds across much of the FA especially across our northwestern zones. We could see additional bouts of showers and thunderstorms by late week into early weekend as another upper low digs into the Four Corners region. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51/99
Hazardous weather outlook, May 20, 11:30 AM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1130 AM CDT Mon May 20 2019 TXZ021>044-210430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1130 AM CDT Mon May 20 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight An outbreak of severe thunderstorms including significant tornadoes continues to be likely this afternoon and evening, generally along and east of a line from Dimmitt to Brownfield. The atmosphere will destabilize this afternoon east of a dryline expected to stall across the central South Plains. Supercells are likely to develop early to mid afternoon east of the dryline and will race northeast at speeds of 45 to 50 mph. These storms will be capable of producing long lived tornadoes, giant hail to softball size, and damaging winds of 70 mph or more. Later this evening, a large squall line is expected to develop on the Caprock and sweep east accompanied by all modes of severe weather, including flooding. Today we advise those in West Texas to maintain high situational awareness of the weather around them and understand that today's environment will support rapid storm intensification and likely produce high-end severe weather. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong westerly winds of 30 to 40 mph with higher gusts are expected over much of the region on Tuesday. Beginning Wednesday night and continuing through Sunday, daily chances for severe storms are expected as an active pattern resumes across much of the region. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, May 20, 2:17 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
217 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM HAIL 8 WSW DUMONT 33.76N 100.65W
05/20/2019 E0.88 INCH DICKENS TX STORM CHASER
&&
EVENT NUMBER LUB1900360
CWALocal storm report, May 20, 2:25 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
225 PM CDT MON MAY 20 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL MCADOO 33.73N 101.01W
05/20/2019 E1.25 INCH DICKENS TX NWS EMPLOYEE
&&
EVENT NUMBER LUB1900361
JGDThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:17 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 28 min |
| May 20, 1:49 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Floyd, Motley | 56 min |
| May 20, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Cottle, Dickens, King, Motley | 60 min |
| May 20, 2:21 PM CDT | Tornado Warning | LUB | Dickens, Motley | 24 min |
| May 20, 2:26 PM CDT | Flash Flood Watch | LUB | Briscoe, Childress, Cottle, Crosby, Dickens, Floyd and 6 more | 14 hr |
| May 20, 2:49 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Childress, Hall, Motley | 56 min |
| May 20, 2:50 PM CDT | Tornado Warning | LUB | Cottle | 40 min |
| May 20, 3:16 PM CDT | Tornado Warning | LUB | Childress, Hall | 18 min |
| May 20, 3:17 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 28 min |
| May 20, 3:24 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 66 min |
| May 20, 3:25 PM CDT | Tornado Warning | LUB | Childress, Cottle | 35 min |
| May 20, 3:26 PM CDT | Severe Thunderstorm Warning | LUB | Floyd, Motley | 34 min |
| May 20, 3:29 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Swisher | 16 min |
| May 20, 3:30 PM CDT | Tornado Warning | LUB | Childress, Cottle | 30 min |
| May 20, 3:46 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hall, Motley | 59 min |
| May 20, 3:48 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Lubbock, Lynn, Terry | 57 min |
| May 20, 3:59 PM CDT | Tornado Warning | LUB | Childress | 31 min |
| May 20, 4:07 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Hale, Lubbock, Motley | 68 min |
| May 20, 4:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 53 min |
| May 20, 4:24 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 66 min |
| May 20, 4:27 PM CDT | Areal Flood Advisory | LUB | Briscoe, Childress, Crosby, Floyd, Hale, Hall and 2 more | 108 min |
| May 20, 4:38 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Lubbock, Lynn, Terry | 112 min |
| May 20, 4:43 PM CDT | Tornado Warning | LUB | Childress, Hall | 32 min |
| May 20, 4:44 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Dickens, Lubbock | 46 min |
| May 20, 4:51 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 54 min |
| May 20, 5:12 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza, Lubbock, Lynn | 63 min |
| May 20, 5:19 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 26 min |
| May 20, 5:22 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 53 min |
| May 20, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 31 min |
| May 20, 5:46 PM CDT | Severe Thunderstorm Warning | LUB | Childress, Hall | 29 min |
| May 20, 5:59 PM CDT | Tornado Warning | LUB | Crosby, Dickens | 31 min |
| May 20, 6:27 PM CDT | Tornado Warning | LUB | Dickens | 33 min |
| May 20, 6:32 PM CDT | Areal Flood Advisory | LUB | Crosby, Dickens, Garza, Kent, King, Lynn | 118 min |
| May 20, 6:33 PM CDT | Tornado Warning | LUB | Dickens | 27 min |
| May 20, 6:40 PM CDT | Severe Thunderstorm Warning | LUB | Garza, Kent | 65 min |
| May 20, 6:53 PM CDT | Tornado Warning | LUB | Dickens, King | 36 min |
| May 20, 6:58 PM CDT | Tornado Warning | LUB | Garza, Kent | 32 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.